Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2004, Issue 1, Pages 49-61
http://dx.doi.org/10.1155/S1024123X04307027

Maximizing the determinant for a special class of block-partitioned matrices

1WINLAB, Rutgers University, 73 Brett Road, Piscataway 08854-8058, NJ, USA
2Department of Electrical Engineering, University of Texas at San Antonio, 6900 North Loop 1604 West, San Antonio 78249-0669, TX, USA

Received 5 July 2003

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

An analytical solution is found for the maximum determinant of a block-partitioned class of matrices with constant trace for each block. As an immediate application of this result, the maximum determinant of a sum of Kronecker products is derived.